MAUDE Adverse Event Report: STRYKER GMBH LOCKING SCREW VARIAX2 T10, FULL THREAD, 3.5MM / L50MM; SCREW, FIXATION, BONE

STRYKER GMBH LOCKING SCREW VARIAX2 T10, FULL THREAD, 3.5MM / L50MM; SCREW, FIXATION, BONE
Catalog Number 657350
Medical Device Problem Codes Material Fragmentation (1261); Unraveled Material (1664)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/26/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Once the investigation has been completed any additional information will be reported in a supplemental report.
 
Event or Problem Description
As reported: "variax t10 screw metal in locking part of the screw head tear off during insertion.The screw was not fully tightened at the moment this happened.No excessive forces were used.".
 
Additional Manufacturer Narrative
Correction: please refer to h6 health impact code.The reported event could be confirmed during the inspection.The device inspection revealed the following: the identification of the returned screw could be confirmed based on the catalog # and lot # marked.The threads of the screw are worn out.The wear observed is a direct result of the insertion attempt and of the extraction following.Material loss on the threads of the screw head gives indication of unraveled material, confirming the reported event.Based on investigation, the root cause was attributed to a user related issue.Evidence of screw overtightening was observed, which should be avoided as it could damage the implant.As a reminder, the instructions for use clearly state that: "screws must not be over-tightened during insertion.Excessive overtightening will compromise the integrity of the screw head, resulting in possible screw breakage." a review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.If more information is provided, the case will be reassessed.
 
Event or Problem Description

Brand Name
LOCKING SCREW VARIAX2 T10, FULL THREAD, 3.5MM / L50MM
Common Device Name
SCREW, FIXATION, BONE
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ  2545
Manufacturer (Section G)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ   2545
Manufacturer Contact
anna jusinski
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key20290043
Report Number0008031020-2024-00498
Device Sequence Number7199483
Product Code HWC
UDI-Device Identifier07613327087383
UDI-Public(01)07613327087383(11)290131(17)240212(10)AF5914
Combination Product (Y/N)N
Initial Reporter CountryNL
PMA/510(K) Number
K180500
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/21/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number657350
Device Lot NumberAF5914
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/17/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/27/2024
Supplement Date Received by Manufacturer10/24/2024
Initial Report FDA Received Date09/24/2024
Supplement Report FDA Received Date11/21/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/12/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown